MAUDE Adverse Event Report: SYNTHES GMBH STARDRIVE SCRWDRVR SHFT/T4 50MM/SELF-RETAINING/HXC; SCREWDRIVER

SYNTHES GMBH STARDRIVE SCRWDRVR SHFT/T4 50MM/SELF-RETAINING/HXC; SCREWDRIVER
Catalog Number 03.130.010
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that two va hand 2.0 screwdrivers were twisted during surgery.Surgery was completed successfully with no delay and no patient consequence.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: h6: photo investigation: the photo investigation revealed that ¿03.130.010, scrdriver shaft 1.3/1.5 t4 self-holding¿ has stripped and worn out.The observed condition was identified as an end-of-life indicator, damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the scrdriver shaft 1.3/1.5 t4 self-holding would contribute to the complained device issue.Based on the investigation findings, scrdriver shaft 1.3/1.5 t4 self-holding was stripped because of end of life, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: device history record (dhr) review conducted: part# 03.130.010 lot # 3964p31 manufacturing site: werk selzach logistik manufacturing date: 10.Aug.2023 expiration date: n/a supplier: (b)(4), a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11.Additional narrative: added: d10.H3, h6: photo investigation: the product was not returned to medtech orthopedics; however, photos were provided for review.The photo investigation revealed that ¿03.130.010, scrdriver shaft 1.3/1.5 t4 self-holding¿ has stripped and worn out.The observed condition was identified as an end-of-life indicator, damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the scrdriver shaft 1.3/1.5 t4 self-holding would contribute to the complained device issue.Based on the investigation findings, scrdriver shaft 1.3/1.5 t4 self-holding was stripped because of end of life, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h6: physical device investigation: the product was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the tip of the scrdriver shaft 1.3/1.5 t4 self-holding was worn/stripped and twisted.The observed condition was consistent as an end-of-life indicator for the device.No other issues were identified.The observed condition was identified as an end-of-life indicator, damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed due to post manufacturing damage.A functional evaluation was not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of scrdriver shaft 1.3/1.5 t4 self-holding would have contributed to the complained issue.It was determined that the reusable instrument was worn from repeated use and servicing.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: part# 03.130.010.Lot # 3964p31.Manufacturing site: werk selzach logistik.Manufacturing date: 10.Aug.2023.Expiration date: n/a.Supplier: (b)(4).A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
STARDRIVE SCRWDRVR SHFT/T4 50MM/SELF-RETAINING/HXC
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
elba bello
1302 wrights lane east
west chester, PA 19380
9083863534
MDR Report Key23022122
Report Number8030965-2025-09179
Device Sequence Number15869398
Product Code HXX
UDI-Device Identifier07611819682962
UDI-Public(01)07611819682962(10)3964P31
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.130.010
Device Lot Number3964P31
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/25/2025
Supplement Date Received by Manufacturer10/07/2025
10/27/2025
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date10/08/2025
10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCRDRIVER SHAFT 1.3/1.5 T4 SELF-HOLDING
Patient SexUnknown